The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes (https://www.diabetesforum.com/diabetes/)
-   -   Help with the yo-yoing!! (https://www.diabetesforum.com/diabetes/13600-help-yo-yoing.html)

3babygirls 01-31-2013 20:24

Help with the yo-yoing!!
 
I can't get balanced. I am either high or low. I am not very hungry, so I get low, then I over eat and get high.

How do you avoid the extremes? So you schedule your meals? Eat frequently even though you are not hungry?

Thes

Janice Keen 01-31-2013 20:36

I am pretty much on a schedule. Breakfast at 6:30am, lunch at 12:15pm and dinner at 6pm. I only snack if I am feeling hungry between meal and/or before bedtime. I dont like the feeling of getting to low. Since I live alone I cook make only 1 serving meals, so no second helpings for me.

diabetes86 01-31-2013 21:18

I eat when I want to I eat low carb, under 20 gr a meal.

Bree 02-01-2013 00:17

It may be a good idea to just eat to your meter within a reasonable amount of time, say every 4 or 5 hours, unless you are going low... then have a low carb snack.

Sent from my iPhone using Diabetes

3babygirls 02-01-2013 00:26

I do eat to my meter. By the time the next meal comes around, which is usually late b/c I am either not hungry or busy, I am going low (low for me anyway). So then I get the shakes and eat something I shouldn't, which makes me high. I guess I need to add snacks btw meals, but (for the first time in my life!) I am not hungry all the time, so I don't think about snacks.

Janice Keen 02-01-2013 00:46

Quote:

Originally Posted by 3babygirls (Post 140945)
I do eat to my meter. By the time the next meal comes around, which is usually late b/c I am either not hungry or busy, I am going low (low for me anyway). So then I get the shakes and eat something I shouldn't, which makes me high. I guess I need to add snacks btw meals, but (for the first time in my life!) I am not hungry all the time, so I don't think about snacks.

Snacks save you from going to low. I make sure I have a variety at my desk at work. Sunflower seeds, black olives, bittersweet chocolate, almonds, plain greek yogurt and almond milk (for my tea) are the ones that I enjoy the most and are easy to keep at work. I bought my own mini fridge that fits under my desk.

Daytona 02-01-2013 00:55

You just said what the problem is right there:

"then I get the shakes and eat something I shouldn't, which makes me high"

As long as you keep "feeding the beast", you will stay on the roller coaster. I would recommend the following until you have your blood sugar stable:

* Eat regular meals, snacks if necessary to prevent getting into a "feeling slow" situation where you inevitably make poor choices.

* When you do "feel low", test! Usually when T2's not on insulin "feel low" it is due to unstable, rapidly changing blood sugar and is not a true hypo. Don't overtreat, stick to something small and low carb, like cheese or nuts and wait it out.

Over time the goal is to retrain your body to not rely on regular doses of carbs (e.g. skip breakfast, "feel low" eat candy, go high... repeat). You may find that once you have achieved stable blood sugars you won't need as many snacks (or any). YMMV.

naynay 02-01-2013 04:30

I agree with others. I used to go very low and would do the same thing...shove a bunch of candy or carbs in my mouth and end up spiking really high. Constant roller-coaster effect.

What helped was testing my bg's a lot in the beginning. When I felt really low, I would eat a small snack (such as a handful of nuts, or a spoonful of peanut butter) and wait 15 minutes. It takes at least 15 minutes for the food to hit your bg's and begin raising them. A lot of damage can be done in 15 minutes of a hypo and the terrible feeling that it brings.

Once you get yourself into a routine, and your bg's are stabilized, you should not have those highs and lows. By the way, as a diabetic you should always keep glucose tablets handy for such occasions as when you go too low.

skb 02-01-2013 07:20

What medication are you on ? Under normal circumstances you should not be going low, unless there is an external reason for it.

3babygirls 02-01-2013 14:31

I know Daytona, *head hung in shame* but I have not yet manages to wait one out. I am not as bad as I used to be, my low yesterday I only ate a flour tortilla and one small cookie when I used to eat anything I could get my hands on. So I am making some progress in that area.

I am taking a combo pill of Glipizide/Metformin 5/500 four times a day, so 20/2000 daily.

My lows aren't crazy low, ranges from 62-80, but they are happening much more frequently since I have been LCHF.


All times are GMT +1. The time now is 05:30.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.